Alert archive / Arkansas / River Flood Warnings in 2021
River Flood Warning 218, NWS Little Rock, AR
NWS Little Rock, AR issued this river flood warning at May 27, 2021, 8:35 PM CDT for Perry County, Arkansas. It took effect at May 28, 2021, 7:00 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- May 27, 2021, 8:35 PM CDT (01:35 UTC)
- In effect from
- May 28, 2021, 7:00 PM CDT
- Expired
- May 28, 2021, 10:07 AM CDT
- In force
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- Minor
County Perry County, AR
The radar
The Little Rock radar (KLZK), 44 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fourche LaFave River near Houston (HUSA4).
- Action stage
- 24.5 ft
- Minor stage
- 25 ft
- Moderate stage
- 32 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07263115, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
495
WGUS44 KLZK 280135
FLWLZK
Flood Warning
National Weather Service Little Rock AR
835 PM CDT Thu May 27 2021
...The National Weather Service in Little Rock AR has issued a Flood
Warning for the following river in Arkansas...
Fourche Lafave River Near Houston affecting Perry County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
River forecasts are based on current conditions and rainfall
forecasted to occur over the next 24 hours. During periods of
flooding...Evening forecasts are reissued with updated rainfall
forecasts.
Observed and forecasted stage data plots are available on our
Advanced Hydrologic Prediction Service web page at...
www.weather.gov/lzk
Under the Current Conditions section...Select River and Lakes AHPS.
&&
ARC105-290145-
/O.NEW.KLZK.FL.W.0218.210529T0000Z-000000T0000Z/
/HUSA4.1.ER.210529T0000Z.210530T0600Z.000000T0000Z.NO/
835 PM CDT Thu May 27 2021
The National Weather Service in Little Rock has issued a
* Flood Warning for
the Fourche Lafave River Near Houston.
* From Friday evening until further notice.
* At 7:30 PM CDT Thursday the stage was 24.0 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a stage near 25.0 feet
on Friday. The river is forecast to continue to rise and crest at
26.3 feet on Sunday, May 30. However, additional rainfall could
lead to additional rises. Continue to monitor the latest river
forecast.
* Impact...At 25.0 feet, Agricultural lands along the Arkansas River
and up into the Fourche LaFave begin to flood. Equipment and
livestock should be moved to higher ground.
&&
Fld Observed Forecast 7 PM Crest
Location Stg Stg Day/Time Fri Sat Sun Crest Time
Date
Fourche Lafave R
Houston 25.0 24.0 Thu 7 PM 25.0 26.2 26.2 26.3 1 AM 5/30
&&
LAT...LON 3494 9262 3495 9270 3492 9284 3501 9288
3503 9274 3504 9259
$$
2341 follow-up statement
513
WGUS84 KLZK 281507
FLSLZK
Flood Statement
National Weather Service Little Rock AR
1007 AM CDT Fri May 28 2021
...The Flood Warning is cancelled for the following rivers in
Arkansas...
Fourche Lafave River Near Houston affecting Perry County.
ARC105-281615-
/O.CAN.KLZK.FL.W.0218.210529T0000Z-210528T1507Z/
/HUSA4.1.ER.210529T0000Z.210530T0600Z.000000T0000Z.NO/
1007 AM CDT Fri May 28 2021
...The Flood Warning for the Fourche Lafave River Near Houston has
been cancelled...
The Flood Warning is cancelled for
the Fourche Lafave River Near Houston.
* At 9:30 AM CDT Friday the stage was 24.5 feet.
* Flood stage is 25.0 feet.
* Forecast...The river is expected to rise to a crest of 24.5 feet
this afternoon. The river is then expected to fall to 21.5 feet
Saturday afternoon.
&&
Fld Observed Forecast 1 PM Crest
Location Stg Stg Day/Time Sat Sun Mon Crest Time
Date
Fourche Lafave R
Houston 25.0 24.5 Fri 9 AM 21.5 24.5 24.5 24.5 1 PM 5/28
&&
LAT...LON 3494 9262 3495 9270 3492 9284 3501 9288
3503 9274 3504 9259
$$
CondryWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at May 27, 6:29 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, May 27, 6:29 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 629 PM CDT Thu May 27 2021 .DISCUSSION... Updated to include the 00Z aviation discussion below... && .AVIATION... SHRA/TSRA will become more likely throughout the evening and into the overnight period as a storm system progresses SE across the state. Expect MVFR or as low as LIFR at times with this activity...with improvements expected by midday on Fri as this activity moves out of the area. && .PREV DISCUSSION...(ISSUED 252 PM CDT Thu May 27 2021) SHORT TERM...Tonight Through Saturday As of this writing, scattered to widespread convection was occurring from north central Oklahoma east-northeastward into central Illinois. Behind the convection, a strong cold front extended from the Texas panhandle northeastward through north central Oklahoma into northwest Missouri. This morning's runs of the short-term models have been gelling into general agreement showing that the aforementioned convection will continue to slowly sink southward into northwest Arkansas the next few hours as the cold front approaches the state. The convection will then move southeastward across the state from this evening through mid-Friday morning before dissipating and exiting the state to the south ahead of the progressive cold front. All modes of severe weather continue to be possible with the advancing convection including: flooding rains, large hail, damaging winds, and possibly a tornado or two. Throughout the day on Friday, northwest flow will develop across the forecast area in the wake of the departing progressive cold front and strong high pressure building into Arkansas from the west. This northwest flow will usher much drier air into the forecast area that will continue into Saturday causing surface dew points to drop down into the lower 50s across the northern portion of the state with mid 50s over the southern portion of the state by Saturday for much lower humidities across the board. Highs Friday afternoon will generally range from near 70 over the northern higher terrain to the mid 80s over the far south. Highs Saturday afternoon will range from the mid 60s over the northern higher terrain to the upper 70s over the far south. LONG TERM...Saturday Night Through Thursday Not a lot of wholesale changes are being made to the extended forecast. The period will begin with cooler and drier air making its way into the state. The weather on Sunday is still looking to be quite pleasant, with highs in the 70's statewide. A weak disturbance will begin to push into the area late Sunday, and will result in increasing rain chances across the region on Memorial day, mainly across the northwest. By Tuesday the upper level ridge will break down and a broad trof will begin to replace it. Several upper level disturbances will push across the area, while a return flow develops from the Gulf. As a result, rain chances will remain in the forecast thru the remainder of the period. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...62
Hazardous weather outlook, May 27, 2:56 PM CDT, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 256 PM CDT Thu May 27 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-282000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 256 PM CDT Thu May 27 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Tonight Scattered to numerous showers and thunderstorms are expected to affect much of Arkansas through tonight. Storms initially over the northwest part of the state will eventually develop into a thunderstorm complex that will move southeastward through the state tonight into early Friday. While all modes of severe weather will be possible, the primary concerns will be damaging winds and heavy rainfall. Isolated tornadoes cannot be ruled out along the leading edge of the line of storms. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday Thunderstorm chances will remain in the forecast Friday morning, mainly across the southeast third of state. Organized severe weather is not expected. Thunderstorms chances return to the forecast heading into the middle of next week. .Spotter Information Statement... Spotter activation may be needed late today and tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Special weather statement, May 27, 5:14 PM CDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Little Rock AR
514 PM CDT Thu May 27 2021
ARZ017-272300-
Lawrence AR-
514 PM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAWRENCE COUNTY
UNTIL 600 PM CDT...
At 514 PM CDT, Doppler radar was tracking a strong thunderstorm over
Minturn, or near Hoxie, moving east at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Walnut Ridge... Hoxie...
Alicia... Minturn...
Sedgwick... Strangers Home...
Whiskerville... Lauratown...
Clover Bend... Calvin...
Dicus... Coffman...
Arbor Grove...
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
eastern Arkansas.
LAT...LON 3611 9077 3609 9080 3608 9082 3605 9083
3604 9084 3602 9084 3599 9086 3598 9084
3595 9087 3593 9086 3592 9087 3589 9087
3589 9116 3606 9116 3613 9077
TIME...MOT...LOC 2214Z 254DEG 21KT 3600 9107
CavanaughSpecial weather statement, May 27, 6:39 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Little Rock AR
639 PM CDT Thu May 27 2021
ARZ007-016-017-025-280030-
Lawrence AR-Independence AR-Sharp AR-Jackson AR-
639 PM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL INDEPENDENCE...
NORTHEASTERN JACKSON...SOUTHWESTERN LAWRENCE AND SOUTH CENTRAL SHARP
COUNTIES UNTIL 730 PM CDT...
At 639 PM CDT, Doppler radar was tracking a strong thunderstorm near
Newark, or 9 miles east of Batesville, moving east at 50 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Batesville... Tuckerman...
Newark... Swifton...
Magness... Moorefield...
Alicia... Minturn...
Salado... Southside in Independence Count...
Sulphur Rock... Charlotte...
Strangers Home... Pfeiffer...
Kenyon... Elgin...
Cord... Rosie...
Gainesboro... Lauratown...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
eastern and north central Arkansas.
LAT...LON 3588 9103 3577 9104 3565 9151 3571 9166
3582 9165 3604 9104 3588 9092
TIME...MOT...LOC 2339Z 249DEG 43KT 3578 9146
CavanaughSpecial weather statement, May 27, 7:09 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Little Rock AR
709 PM CDT Thu May 27 2021
ARZ016-025-280100-
Independence AR-Jackson AR-
709 PM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN INDEPENDENCE AND
NORTHEASTERN JACKSON COUNTIES UNTIL 800 PM CDT...
At 709 PM CDT, Doppler radar was tracking a strong thunderstorm over
Diaz, or over Newport, moving east at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Newport... Tuckerman...
Diaz... Swifton...
Grubbs... Jacksonport...
Campbell Station... Stegall...
Kenyon... Elgin...
Macks... Erwin...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
eastern and north central Arkansas.
LAT...LON 3558 9104 3555 9138 3561 9143 3571 9141
3589 9104 3588 9103
TIME...MOT...LOC 0009Z 254DEG 34KT 3566 9122
CavanaughSpecial weather statement, May 27, 7:19 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Little Rock AR
719 PM CDT Thu May 27 2021
ARZ003-004-012-013-021-022-280100-
Pope AR-Marion AR-Searcy AR-Johnson AR-Newton AR-Boone AR-
719 PM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...WESTERN SEARCY...
NEWTON...SOUTHWESTERN MARION...SOUTHWESTERN BOONE AND NORTHERN POPE
COUNTIES UNTIL 800 PM CDT...
At 719 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Red Bank to near Upper Buffalo Wilderness
Area to near Saint Paul. Movement was southeast at 40 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Clarksville... Jasper...
Lamar... Western Grove...
Valley Springs... Dugger...
Marsena... Witts Spring...
Carver... Erbie...
Duff... Moore...
Upper Buffalo Wilderness Area... Point Peter...
Maumee... Devils Knob...
Bohannon... Lost Valley State Park...
Pruitt... Holman...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
western, central and north central Arkansas.
LAT...LON 3606 9263 3571 9282 3540 9333 3561 9370
3577 9370 3577 9352 3588 9353 3588 9350
3592 9351 3593 9349 3595 9349 3597 9345
3608 9345 3612 9343 3612 9330 3627 9330
TIME...MOT...LOC 0019Z 297DEG 33KT 3619 9332 3598 9344 3576 9381
CavanaughSpecial weather statement, May 27, 7:51 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Little Rock AR
751 PM CDT Thu May 27 2021
ARZ012-013-021-022-030-280130-
Pope AR-Searcy AR-Johnson AR-Newton AR-Logan AR-
751 PM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN...JOHNSON...
SOUTHWESTERN SEARCY...SOUTHERN NEWTON AND POPE COUNTIES UNTIL 830 PM
CDT...
At 751 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Walnut to 7 miles
southwest of Devils Knob to near Ozark. Movement was east at 40 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Russellville... Clarksville...
Lamar... Dover...
London... Knoxville...
Hartman... Hector...
Scranton... Witts Spring...
Moore... Devils Knob...
Hoyt... Midway in Logan County...
Taral... Holman...
Rosetta... Dillen...
Woodland... Hinkle...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central, western and north central Arkansas.
LAT...LON 3581 9279 3576 9279 3572 9281 3555 9281
3555 9285 3543 9285 3527 9323 3532 9328
3526 9328 3522 9337 3537 9372 3563 9370
3567 9359 3592 9329
TIME...MOT...LOC 0051Z 291DEG 36KT 3585 9327 3565 9351 3551 9387
CavanaughSpecial weather statement, May 27, 8:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Little Rock AR
835 PM CDT Thu May 27 2021
ARZ013-014-022-023-280215-
Pope AR-Searcy AR-Stone AR-Van Buren AR-
835 PM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STONE...SOUTHERN
SEARCY...VAN BUREN AND NORTHEASTERN POPE COUNTIES UNTIL 915 PM CDT...
At 834 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dabney, or 18 miles southwest of Marshall, moving east at 45 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Clinton... Fairfield Bay...
Shirley... Kay...
Fairfield Bay Marina... Witts Spring...
Rocky Hill... Dabney...
Solo... Smyrna...
Fairbanks... Elba...
Bohannon... Woolum...
Sugar Loaf Recreation Area... Imo...
Old Lexington... Choctaw...
Watts... Leslie...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central and north central Arkansas.
LAT...LON 3582 9221 3571 9224 3542 9225 3555 9300
3571 9292 3585 9293
TIME...MOT...LOC 0134Z 271DEG 41KT 3569 9280
CavanaughThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:09 PM CDT | Special Weather Statement | LZK | Jackson | 51 min |
| May 27, 7:19 PM CDT | Special Weather Statement | LZK | Johnson, Newton | 41 min |
| May 27, 7:51 PM CDT | Special Weather Statement | LZK | Johnson, Pope | 39 min |
| May 27, 8:35 PM CDT | Special Weather Statement | LZK | Van Buren | 40 min |
| May 27, 9:02 PM CDT | Special Weather Statement | LZK | Johnson, Logan | 43 min |
| May 27, 9:10 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Montgomery, Polk, Scott | 50 min |
| May 27, 9:40 PM CDT | Special Weather Statement | LZK | Conway, Johnson, Pope | 50 min |
| May 27, 9:55 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike, Polk, Scott, Yell | 35 min |
| May 27, 10:30 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike, Polk | 45 min |
| May 27, 10:53 PM CDT | Special Weather Statement | LZK | Faulkner, Perry | 37 min |
| May 27, 10:58 PM CDT | Flash Flood Warning | LZK | Conway, Pope | 92 min |
| May 27, 11:10 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring, Montgomery, Pike | 50 min |
| May 27, 11:55 PM CDT | Special Weather Statement | LZK | Clark, Hot Spring | 50 min |
| May 28, 12:43 AM CDT | Special Weather Statement | LZK | Cleveland, Dallas, Grant | 47 min |
| May 28, 1:26 AM CDT | Special Weather Statement | LZK | Monroe | 49 min |
| May 28, 1:35 AM CDT | Special Weather Statement | LZK | Arkansas, Cleveland, Lincoln | 55 min |
| May 28, 5:47 PM CDT | River Flood Advisory | LZK | Independence, Jackson, Lawrence | 18 hr |
Nearby
River Flood Warnings in Arkansas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.